Texas, 2010Tornadoes and Flash Flooding in Texas, September 7 to 8, 2010
September 7 to 8, 2010 · NWS FWD · 31 events in 17 counties and zones
The remnants of Tropical Storm Hermine moved through the western portions of north Texas dropping several inches of water in some locations and producing 8 tornadoes. Significant flash flooding occurred during the late evening hours of September 7th through September 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 1
- Property damage
- $29 million
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Hermine moved through the western portions of north Texas dropping several inches of water in some locations and producing 8 tornadoes. Significant flash flooding occurred during the late evening hours of September 7th through September 8th. Up to 12 inches of rain fell across the area with the highest totals along the Interstate 35 corridor. Numerous high water rescues and evacuations were conducted across the region. On September 8th, an EF2 tornado moved through the western city limits of Dallas, injuring one person. Just prior to the Dallas tornado, an EF1 tornado moved through Seagoville in the southeastern portions of Dallas County. Two fatalities occurred during the event due to the flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 7, 12:22 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 7, 12:22 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
122 PM CDT TUE SEP 7 2010
.AVIATION...
MOISTURE FROM TROPICAL STORM WILL CONTINUE TO SPREAD ACROSS THE
REGION. EXPECT MOSTLY MVFR CEILINGS WITH OCCASIONAL IFR
CONDITIONS THROUGH THIS EVENING. CEILINGS WILL LOWER TO GENERALLY
IFR CONDITIONS OVERNIGHT,,,AFTER 04-05Z...AND REMAIN LOW THROUGH
17Z WEDNESDAY. EAST TO SOUTHEAST WINDS OF 10 TO 15 KNOTS WILL
PREVAIL...WITH SOME GUSTIER WINDS LIKELY WITH THE
SHOWERS/THUNDERSTORMS.
58
&&
.UPDATE...
AT 930 AM...THE CENTER OF HERMINE WAS LOCATED OVER LIVE OAK COUNTY
IN SOUTH TEXAS...BETWEEN SAN ANTONIO AND CORPUS CHRISTI. THE
SYSTEM WILL CONTINUE MOVING NORTH NORTHWEST...WITH PERSISTENT
SHOWERS AND THUNDERSTORMS SPREADING ACROSS NORTH TEXAS IN THE DEEP
GULF FETCH NORTHEAST OF THE CENTER.
FOR THE FIRST PERIOD...HAVE INCREASED POPS CONSIDERABLY. WHERE
RAIN FALLS...GRID VALUES FOR HOURLY TEMPS WILL APPEAR INFLATED.
WITH CONTINUOUS RAIN...FORECAST HIGHS WILL LIKELY NOT BE MET...BUT
TEMPERATURES WILL VARY NOTICEABLY OVER SHORT DISTANCES. THE
HEAVIEST PRECIPITATION SHOULD OCCUR TONIGHT AND WEDNESDAY...WITH
ACCUMULATING RAINS INCREASING THE THREAT OF FLOODING...
PARTICULARLY IN SOUTHERN AND WESTERN ZONES.
UPDATED PRODUCTS OUT NOW.
25
&&
.PREV DISCUSSION... /ISSUED 342 AM CDT TUE SEP 7 2010/
...UPDATED FLASH FLOOD WATCH TO INCLUDE MILAM...ROBERTSON...FALLS
AND LIMESTONE COUNTY. ALSO STARTED THE WATCH EARLIER BASED ON THE
FASTER MOVEMENT OF HERMINE AND FURTHER EASTWARD POSITION...
CLOUDS AND PRECIPITATION CHANCES WILL INCREASE ACROSS NORTH TEXAS
THROUGH THE DAY AS THE REMAINS OF TROPICAL STORM HERMINE MOVES
NORTHWARD TOWARD THE CONCHO VALLEY. THE BEST RAIN CHANCES TODAY
WILL BE ACROSS THE SOUTHWEST ZONES. LOCALLY HEAVY RAINFALL WILL BE
THE PRIMARY HAZARD AS PRECIPITABLE WATER VALUES INCREASE TO OVER
2.25 INCHES. THEREFORE...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE
ACROSS THE SOUTHWEST ZONES BEGINNING AT MIDDAY. THERE WILL ALSO BE
A CHANCE FOR SOME BRIEF TROPICAL FUNNEL/TORNADO DEVELOPMENT THIS
AFTERNOON AND EVENING DUE TO A FAVORABLE LOW LEVEL WIND
PROFILE...ALTHOUGH INSTABILITY WILL BE LIMITED.
RAIN AND THUNDERSTORM CHANCES WILL CONTINUE TONIGHT WITH THE
HEAVIEST ACTIVITY CENTERED CLOSEST TO THE CENTER OF THE
CIRCULATION...SOMEWHERE BETWEEN SAN ANGELO AND ABILENE. EXPECT
RAIN AND THUNDERSTORMS TO CONTINUE ON WEDNESDAY AS THE TROPICAL LOW
MOVES NORTHWARD TOWARD SOUTHWEST OKLAHOMA. AGAIN...THE MAIN THREAT
WILL BE HEAVY RAINFALL AND FLASH FLOODING. RAINFALL TOTALS WILL
AVERAGE 2 TO 4 INCHES WITH SOME ISOLATED 6 INCH AMOUNTS POSSIBLE.
THEREFORE...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE GENERALLY
WEST OF A SHERMAN TO WAXAHACHIE LINE.
RAIN CHANCES WILL DECREASE FROM SOUTH TO NORTH WEDNESDAY NIGHT AND
THURSDAY AS THE LOW PRESSURE SYSTEM WEAKENS AND ACCELERATES
NORTHEAST INTO THE CENTRAL PLAINS.
MUCH DRIER AND MORE STABLE AIR WILL SETTLE INTO NORTH TEXAS
THURSDAY NIGHT AND FRIDAY. HOWEVER...SOME VERY WEAK LARGE SCALE
LIFT FROM A DEAMPLIFYING MID LATITUDE TROUGH AND SOME LINGERING
MOISTURE WILL WARRANT LOW RAIN CHANCES IN THE FORECAST SATURDAY.
UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE REGION EARLY NEXT
WEEK WITH DRIER AND WARMER CONDITIONS EXPECTED.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 86 75 88 77 91 / 100 80 80 40 40
WACO, TX 85 76 89 76 92 / 100 80 70 30 20
PARIS, TX 86 72 87 73 87 / 60 60 70 40 50
DENTON, TX 85 77 87 77 89 / 90 80 80 50 50
MCKINNEY, TX 85 75 86 74 90 / 80 70 80 30 50
DALLAS, TX 86 75 87 76 90 / 90 80 80 40 40
TERRELL, TX 86 74 87 74 91 / 80 70 70 30 40
CORSICANA, TX 87 75 88 75 92 / 90 70 70 20 40
TEMPLE, TX 84 74 88 75 93 / 100 90 70 20 20
MINERAL WELLS, TX 83 73 86 73 89 / 90 90 90 60 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ091>093-
100>104-115>119-129>134-141>145-156>161-174-175.
&&
58/25
Hazardous weather outlook, Sep 7, 9:50 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 AM CDT TUE SEP 7 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1050 AM CDT TUE SEP 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF A HEARNE TO
ENNIS TO SHERMAN LINE. THE REMNANTS OF TROPICAL STORM HERMINE WILL
NEAR NORTH TEXAS AND BRING HEAVY RAINFALL TO THE REGION. THE HEAVY
RAIN WILL INITIALLY BE SOUTH OF INTERSTATE 20 THROUGH THE EARLY
EVENING AND THEN BEGIN TO MOVE NORTH OF INTERSTATE 20.
ISOLATED TORNADOES WILL BE POSSIBLE ACROSS MUCH OF NORTH TEXAS
TODAY WITH THE STRONGER CONVECTION. AREAS SOUTH OF A LAMPASAS TO
WACO TO PALESTINE LINE WILL HAVE THE HIGHER CHANCES OF TORNADO
ACTIVITY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR AREAS WEST OF A
HEARNE TO ENNIS TO SHERMAN LINE THROUGH 7 AM THURSDAY AS THE
REMNANTS OF TROPICAL STORM HERMINE PASS WEST OF THE REGION. STORM
TOTAL RAINFALL WILL AVERAGE 2 TO 4 INCHES IN THE WATCH AREA...WITH
ISOLATED TOTALS IN EXCESS OF 6 INCHES.
THE THREAT OF ISOLATED TORNADOES WILL CONTINUE ACROSS ALL OF NORTH
TEXAS WEDNESDAY WITH THE STRONGER CONVECTION.
A COLD FRONT WILL APPROACH NORTH TEXAS THIS COMING WEEKEND...WITH
THUNDERSTORM CHANCES AREAWIDE SATURDAY AND SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY...PRIMARILY SOUTH OF
INTERSTATE 20.
85/25
In the hours before
Special weather statement, Sep 7, 10:40 AM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 AM CDT TUE SEP 7 2010
TXZ175-071715-
ROBERTSON TX-
1140 AM CDT TUE SEP 7 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ROBERTSON COUNTY
AT 1140 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF HEARNE...MOVING NORTH AT 30 MPH.
THIS STORM HAS HAD SOME ROTATION OVER THE LAST HALF HOUR. TROPICAL
THUNDERSTORMS CAN MANY TIMES PRODUCE WEAK TORNADOES WITH LITTLE
WARNING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3110 9667 3118 9638 3092 9634 3085 9641
3075 9645 3074 9646 3073 9652
TIME...MOT...LOC 1640Z 169DEG 25KT 3084 9643
DUNNEvent by event
14 flash flood, 9 tornado, 7 flood, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Tarrant
- When
- September 7, 1:56 PM CST to 1:57 PM CST
- Where
- Tarrant County, 0.15 mi SSE of Benbrook Lake
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Trained Spotter
- Coordinates
- 32.628, -97.469
A brief tornado was spotted over Benbrook Lake. No damage occurred with this tornado.
Flash Flood, Bell
- When
- September 7, 9:03 PM CST to September 8, 3:00 PM CST
- Where
- Bell County, 4.08 mi WNW of (Grk)gray Aaf Ft Hoo to 2.52 mi SW of Stampede
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $3.0 million
- Reported by
- Law Enforcement
- Coordinates
- 31.086, -97.896
Significant flooding occurred in Bell County from the remnants of Tropical Storm Hermine. In Killeen, Highway 190 was closed due to flood waters. Residents were evacuated from an apartment complex on Watercrest Dr due to rising waters, and numerous cars with occupants were submerged in Killeen. There was one fatality in the city of Killeen when a 19 year old female's vehicle was submerged in flood waters on Reese Creek Road. Homes near the towns of Elms and Robinette had to be evacuated by boat. In Nolanville, a car was swept away, and a mobile home park was evacuated resulting in the rescue of 35 to 40 people. Salado Creek in Salado flooded the access roads of Interstate 35 and destroyed several businesses and residential structures along the creek. A bridge on Armstrong Road which crossed Salado Creek was washed away. Numerous roads were also flooded in the city of Temple. There were 17 businesses and 26 residences affected by the flood waters in the city of Belton.
Flash Flood, Coryell
- When
- September 7, 9:15 PM CST to September 8, 12:15 PM CST
- Where
- Coryell County, 5.5 mi NW of Bee House to 2 mi ESE of Copperas Cove
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Law Enforcement
- Coordinates
- 31.460, -98.141
Highway 190 east of Copperas Cove, Farm-to-Market Road 1829 at Highway 236, and several other roads throughout the county were closed due to high water. There was one high water rescue on County Road 132 just off of Farm-to-Market Road 1783. A few homes around the county were damaged when flood waters entered the homes.
Tornado, Coryell
- When
- September 8, 3:18 AM CST to 3:19 AM CST
- Where
- Coryell County, 1.17 mi WSW of Whitson
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Newspaper
- Coordinates
- 31.326, -97.469
A brief tornado touched down at Mother Neff State Park near the cave. At least six trees were twisted and snapped. The trees were at least a foot in diameter.
Flash Flood, Hill
- When
- September 8, 4:06 AM CST to 12:10 PM CST
- Where
- Hill County, 0.47 mi WNW of Blum to 2.38 mi W of Aquilla
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Law Enforcement
- Coordinates
- 32.153, -97.407
Several county roads and Farm-to-Market roads were impassible or closed due to high water. Swift water rescues were conducted in Whitney after two apartment complexes were flooded. There were at least 17 high water rescues conducted across the county. At least 40 homes suffered damage due to flood waters, and county roads across the county experienced significant damage.
Flash Flood, Navarro
- When
- September 8, 6:10 AM CST to 12:00 PM CST
- Where
- Navarro County, 1.9 mi E of Chatfield to 2.73 mi SSE of Rural Shade
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 32.246, -96.388
Water was reported over a bridge on Farm-to-Market Road 1126 one mile west of Interstate 45 near the town of Rice. Several roads were closed in the western portions of the county, and rising water was reported near several residential structures on Farm-to-Market Road 709 south of Dawson.
Flash Flood, Wise
- When
- September 8, 6:24 AM CST to 9:00 AM CST
- Where
- Wise County, 0.99 mi WNW of Slidell to 3.06 mi SSE of Park Spgs
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 33.374, -97.416
At least 10 cars stalled on Highway 287 north of Decatur due to high water on parts of the highway. There was also one foot of water over Highway 114 at Farm-to-Market Road 718 near the city of Aurora.
Flash Flood, McLennan
- When
- September 8, 7:00 AM CST to 8:00 AM CST
- Where
- McLennan County, 5.71 mi NW of Crawford to 0.36 mi SW of Crawford
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.579, -97.528
A high water rescue was conducted in the city of Crawford due to rapidly rising flood waters.
Flash Flood, Dallas
- When
- September 8, 7:05 AM CST to 2:45 PM CST
- Where
- Dallas County, 0.29 mi NW of Coppell to 2.81 mi WSW of Cedar Hill
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 32.953, -97.024
Several low water crossings in the city of Dallas were closed shortly after sunrise due to several feet of water covering the roadways. As the rain continued, additional flooding was reported. The entrance and exit ramps along Interstate 35 at Royal Lane were closed due to high water. Several high water rescues were conducted in the cities of Lancaster and Grand Prairie. A creek in Irving threatened numerous homes and 90 people were evacuated by dump trucks.
Flash Flood, Tarrant
- When
- September 8, 8:30 AM CST to 1:00 PM CST
- Where
- Tarrant County, 0.34 mi SE of Eagle to 3.72 mi SSW of Wheatland
- Cause
- Heavy Rain
- Property damage
- $20 million
- Reported by
- Newspaper
- Coordinates
- 32.977, -97.515
Heavy rain began to fall before sunrise and several intersections across Tarrant County had to be closed due to high water as numerous vehicles stalled. In east Fort Worth, 10 employees had to be rescued from a well drill site after becoming trapped by high water. A mobile home park in North Richland Hills had to be evacuated due to rising flood waters. High water rescues and evacuations were also conducted at an apartment complex in Arlington as high water entered numerous apartment buildings. At least 129 homes and 68 apartment units in Arlington suffered damage as the water levels reached 8 feet in some structures. Additional evacuations were conducted in the city of Everman as flood waters reached residential structures; entering three of the homes. An intermediate school in the city of Keller was evacuated as a nearby creek quickly rose, and water entered the gym at Cross Timbers Middle School. In Southlake, two bridges on White Chapel Blvd were damaged forcing the closure of the roads, and chunks of asphalt fell off North White Chapel Blvd. Four feet of water was reported on Love Henry Court in Southlake. In Mansfield, several roads were closed and 20 homes had water damage. Several creeks across the county flooded over 100 additional homes. The most significant flooding occurred along Johnson Creek, Key Branch, Bear Creek, and Rush Creek. No injuries or fatalities were reported.
Flash Flood, Johnson
- When
- September 8, 9:00 AM CST to 1:00 PM CST
- Where
- Johnson County, 2.9 mi SSE of Mansfield to 7.68 mi ENE of Grandview
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $400,000
- Reported by
- Newspaper
- Coordinates
- 32.534, -97.104
Numerous roads across the county were closed due to high water but the Alvarado area was hit the hardest. One driver was swept away on CR 607 at Mountain Creek near Alvarado and drowned. A two story home near Alvarado had water above the first floor of the home. Elsewhere one man was trapped in a van by high water on Farm-to-Market Road 917 near County Road 613 and was rescued by first responders. Five individuals were swept into rising waters along English Trail in the northeast part of the county and were later rescued.
Flash Flood, Ellis
- When
- September 8, 9:25 AM CST to 12:30 PM CST
- Where
- Ellis County, 2.1 mi E of Milford to 0.7 mi S of Gifco
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.135, -96.915
Numerous roads were closed throughout the county for several hours due to the heavy rainfall. No major problems were reported.
Flash Flood, Denton
- When
- September 8, 9:25 AM CST to 12:30 PM CST
- Where
- Denton County, 1.45 mi SSE of Hebron to 5.63 mi E of Pilot Pt
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Newspaper
- Coordinates
- 33.010, -96.875
Numerous roads throughout the county were closed due to flood waters. Interstate 35 was closed in both directions in the cities of Corinth and Lewisville. Three people were rescued from stranded vehicles in Lake Dallas and evacuations of homes were conducted in the city of Aubrey. Flood waters reached homes along Timbercreek Drive in Lewisville after the homes were evacuated. A total of 30 homes suffered some degree of flood damage in the county.
Flash Flood, Cooke
- When
- September 8, 9:47 AM CST to 11:45 AM CST
- Where
- Cooke County, 3.07 mi SSW of Rosston to 5.41 mi SSE of Tylers Bluff
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 33.440, -97.472
Several county roads were closed in the southern portions of the county due to flood waters. Farm-to-Market Roads 678 and 2896 were also closed. One home suffered flood damage.
Flash Flood, Bosque
- When
- September 8, 10:16 AM CST to 12:15 PM CST
- Where
- Bosque County, 1.23 mi SW of Moshiem to 5.94 mi S of Norse
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 31.606, -97.612
A few county roads throughout the county and Farm-to-Market Road 217 near the town of Mosheim was closed due to high water.
Thunderstorm Wind, Dallas
- When
- September 8, 11:11 AM CST
- Where
- Dallas County, 1.66 mi NNW of Seagoville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.650, -96.546
A 65 mph wind gust was estimated at Hall Road and HWY 175 in Seagoville.
Flash Flood, Grayson
- When
- September 8, 12:08 PM CST to 3:00 PM CST
- Where
- Grayson County, 2.03 mi S of Tioga to 1 mi NNW of Red Branch
- Cause
- Heavy Rain
- Property damage
- $750,000
- Reported by
- Emergency Manager
- Coordinates
- 33.441, -96.923
Numerous roads throughout the county were closed due to high water, especially in the southwestern portions of the county. Water rescues were conducted in the cities of Sherman and Gunter. One house was flooded in the city of Denison.
Flood, Coryell
- When
- September 8, 12:15 PM CST to 4:15 PM CST
- Where
- Coryell County, 5.16 mi NW of Pearl to 5.04 mi SSE of Topsey
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 31.467, -98.118
Up to 10 inches of rain fell across Coryell County, and many roads and creeks remained closed for many hours after the heavy rain had ended.
Flood, Bosque
- When
- September 8, 12:15 PM CST to 4:15 PM CST
- Where
- Bosque County, Brazos Pt to 6.1 mi SSW of Smiths Bend
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.180, -97.620
Many roads and creeks remained flooded after 10 inches of rain fell across the county.
Flood, Denton
- When
- September 8, 12:30 PM CST to 4:00 PM CST
- Where
- Denton County, 5.88 mi WSW of Justin to 0.7 mi WNW of Bolivar
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 33.042, -97.391
Several roads and creeks across the county remained closed due to high water after the heavy rain had ended. Up to 7 inches of rain fell across the county.
Flood, Tarrant
- When
- September 8, 1:00 PM CST to 9:00 PM CST
- Where
- Tarrant County, 0.86 mi W of Azle to 0.98 mi NW of Wheatland
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.900, -97.545
Residual flooding of area roadways and creeks occurred after 7 to 8 inches of rain fell across the county.
Flood, Johnson
- When
- September 8, 1:00 PM CST to 9:00 PM CST
- Where
- Johnson County, 6.61 mi NNW of Godley to 2.02 mi W of Rio Vista
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.533, -97.586
Numerous roads and creeks remained flooded well after the heavy rain had ended. This was after 6 to 7 inches of rain fell across much of the county.
Flood, Dallas
- When
- September 8, 2:45 PM CST to 6:30 PM CST
- Where
- Dallas County, 0.53 mi NE of Coppell to 2.41 mi WSW of Cedar Hill
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.955, -97.013
Numerous roads and creeks remained flooded for many hours after the heavy rain had ended. Up to 8 inches of rain fell across the county.
Flood, Bell
- When
- September 8, 4:00 PM CST to 6:45 PM CST
- Where
- Bell County, 1.32 mi S of Dice to 1.9 mi WNW of (Grk)gray Aaf Ft Hoo
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 30.801, -97.320
Up to 12 inches of rain fell in a 12 hour period across Bell County and this led to residual flooding of many roads and small creeks for several hours after the heavy rain had ended.
Tornado, Lamar
- When
- September 8, 4:20 PM CST to 4:23 PM CST
- Where
- Lamar County, 2.16 mi NE of Novice to 1.15 mi S of Pin Hook
- Rating
- EF0
- Path length
- 1.92 mi
- Path width
- 200 yd
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 33.802, -95.353
An EF0 tornado with maximum winds of 75 mph touched down in far northeastern Lamar County. The tornado touched down near FM 195 and CR 46650, and then moved due east, crossing FM 195. Tree damage was noted early in the track. Near the end of the track, the tornado damaged a few barns; causing them to lose part of their roofs. Near this same location, on CR 45600, a manufactured home was damaged and lost part of its roof.
Tornado, Ellis
- When
- September 8, 4:36 PM CST to 4:37 PM CST
- Where
- Ellis County, 1.54 mi NNW of India to 1.85 mi NNW of India
- Rating
- EF0
- Path length
- 0.54 mi
- Path width
- 200 yd
- Continued into
- Dallas, Tx (FWD)
- Reported by
- Broadcast Media
- Coordinates
- 32.539, -96.633
A tornadic supercell produced several tornado touchdowns from east of Ferris to Seagoville. The first touchdown occurred a few miles east of Ferris in open country and tracked to the northeast into Dallas County.
Tornado, Dallas
- When
- September 8, 4:37 PM CST to 4:53 PM CST
- Where
- Dallas County, 2.67 mi ENE of Ferris to 2.17 mi ENE of Bobwyn
- Rating
- EF1
- Path length
- 9.35 mi
- Path width
- 704 yd
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 32.546, -96.628
This tornado is a continuation from Ellis County. A tornadic supercell produced several tornado touchdowns from east of Ferris to Seagoville. The first touchdown occurred a few miles east of Ferris in open country. The tornado moved to the northeast into Dallas County where it remained in open country until it entered the city limits of Seagoville in southeast Dallas County. In Seagoville, three duplex buildings just east of HWY 175 near May Rd. suffered significant roof damage with almost complete loss of the roofs. Also, a single-family home to the northeast of the duplex buildings suffered significant roof damage. The winds estimated with this tornado at its peak intensity were 90 mph, and the total path length was over 9 miles long.
Tornado, Falls
- When
- September 8, 4:55 PM CST to 4:57 PM CST
- Where
- Falls County, 1.07 mi N of Perry to 1.63 mi NNE of Perry
- Rating
- EF0
- Path length
- 0.62 mi
- Path width
- 115 yd
- Reported by
- Storm Chaser
- Coordinates
- 31.435, -96.919
A storm chaser caught a brief tornado approximately two miles south of Riesel. The tornado was on the ground as it crossed HWY 6, but otherwise the tornado remained over open land and did not cause any damage.
Tornado, Dallas
- When
- September 8, 5:10 PM CST to 5:20 PM CST
- Where
- Dallas County, 0.6 mi WNW of Eagle Ford to 1.92 mi SE of Union Bower
- Rating
- EF2
- Path length
- 2.69 mi
- Path width
- 516 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.774, -96.879
Minor roof damage on the order of EF0 damage was noted along much of the path of this tornado, but EF2 damage was observed near the intersection of Irving Blvd and Mockingbird Lane in west Dallas. Near the intersection, substantial damage occurred to a warehouse. An exterior wall of the warehouse collapsed causing part of the roof to collapse. In addition, a tractor trailer traveling on Mockingbird Lane in front of the warehouse was blown into the warehouse, and the driver sustained minor injuries. Additional stores in the industrial area near the intersection sustained roof damage and holes were ripped into some roofs. Local broadcast media recorded this tornado live as it moved north through the western portions of the city of Dallas. Maximum wind speeds were estimated to be 115 mph.
Tornado, Rockwall
- When
- September 8, 5:20 PM CST to 5:22 PM CST
- Where
- Rockwall County, 2.43 mi WNW of Heath to 2.11 mi SSE of Lake Ray Hubbard
- Rating
- EF0
- Path length
- 0.67 mi
- Path width
- 108 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.841, -96.490
A tornado caused mainly roof damage to several brick homes on the southeast side of Lake Ray Hubbard near Heath. Another home had its chimney knocked over and some large tree damage also occurred along the path of this tornado. The winds were estimated to be between 85-95 mph.
Tornado, Cooke
- When
- September 8, 6:30 PM CST to 6:31 PM CST
- Where
- Cooke County, 2.07 mi N of Lindsay
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 33.680, -97.230
A trained spotter reported a tornado just north of Lindsay. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, September 7 to 8, 20103 deaths · EF0 · 44 events
- Strong Wind in Wisconsin, September 7, 20101 death · $80,000 · 14 events
- Strong Wind in Michigan, September 7, 2010$3.1 million · 17 events
- Hail and Damaging Winds in Ohio, September 7, 2010$189,000 · 1.5 in hail · 38 events
- Hail and Damaging Winds in Ohio, September 7, 2010$161,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Arkansas, September 7 to 11, 2010$146,000 · 52 kt wind · 11 events
- Damaging Winds in New York, September 7, 2010$36,000 · 51 kt wind · 4 events
- Damaging Winds in Pennsylvania, September 7, 2010$31,000 · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in Kentucky, September 7, 2010$10,000 · 61 kt wind · 5 events
- Drought in Tennessee, September 7 to 30, 20103 events
- Drought in Missouri, September 7 to 30, 20102 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 7, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260127, 260348, 260357, 260618, 260375, 260386, 260499, 260501, 260502, 260500, 260674, 260667, 260669, 260677, 260679, 260559, 260671, 260716, 260717, 260715, 260712, 260713, 260714, 261785, 260161, 260190, 260211, 260548, 260342, 260546, 260162.